Alert archive / Kentucky / Flash Flood Warnings in 2023

Flash Flood Warning 19, NWS Louisville, KY

June 19, 2023Jefferson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 19, 2023, 6:17 PM EDT for Jefferson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2023, 6:17 PM EDT (22:17 UTC)
Expired
Jun 19, 2023, 9:15 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:05 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 19, 4:05 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
405 PM EDT Mon Jun 19 2023

.Short Term...(This evening through Tuesday)
Issued at 310 PM EDT Mon Jun 19 2023

Currently... The surface low pressure system is circulating over our
southern counties. This is leading to scattered-widespread showers
north of I-64 and scattered showers and storms south of I-64. Most
of the region has already seen about an inch of rainfall, however in
some localized areas we have seen around 2.0-2.5 inches of rain
during heavy downpours.

Tonight... Showers and scattered storms will continue into the
night, however they will begin to thin out. With high dew points, a
low cloud deck will likely develop tonight. This cloud deck will
prevent overnight cooling, so low temperatures Tuesday morning are
expected to be in the upper 60s and low 70s. Tonight will likely
feel muggy and misty.

Tomorrow... Scattered showers and storms are possible over the
region tomorrow morning and will increase in coverage in the
afternoon. Forecast soundings are similar to today with PWATs around
1.75-1.9 inches, and modest instability (1000-1500 J/kg MLCAPE).
Severe threat is low again tomorrow with the only ...Added the
Correct Short Term...concern being heavy downpours with stronger
storms. We could see another inch of rain fall tomorrow over most
of the area, and with stronger storms we could see locally higher
totals. Showers and storms will taper off into the evening. With
continued showers and storms, high temperatures are likely to stay
in the upper 70s and low 80s.

Overall... Showers and storms continue in the short term period
bringing much needed moisture into the region. Forecast confidence
is medium-high.

&&

.Long Term...(Tuesday night through Monday)
Issued at 345 PM EDT Mon Jun 19 2023

The stacked low bringing our current rain showers is expected to be
to our south over the northern parts of the Alabama/Georgia border.
This is expected to give us a break from rainfall Tuesday night, but
as we head into Wednesday, expect an uptick in precipitation, mainly
during the afternoon and evening hours. Bands of showers are
expected to work from east to west around the circulation, so some
areas could see prolonged rainfall. Instability will be marginal,
and shear remains weak. This will lead to a mostly rain event with
no severe weather expected. Flooding isn't expected, but will
continue to be monitored.

Wednesday night, the upper high just north of the Great Lakes will
begin to get pushed to the east. This will allow the aforementioned
low pressure system to work north towards the CWA. Expect enhanced
precipitation chances through Friday as more rounds of showers
traverse the Lower Ohio Valley. Instability and shear will remain
weak.

Friday night into Saturday, upper flow will finally start pushing
the decaying low pressure system eastward. This will begin to reduce
precipitation chances and increase sunshine for the weekend, but
high dew points and diurnally induced instability will increase the
likelihood of afternoon and evening convection.

Through the end of the work week, temperatures will remain fairly
mild with all the cloud cover keeping highs in the mid to upper 70s
during the day and only dropping into the low to mid 60s at night.
The weekend will see a return of mid and upper 80s.

&&

.Aviation...(18Z TAF Issuance)
Issued at 135 PM EDT Mon Jun 19 2023

Impacts: Scattered-widespread SHRA into this evening, should begin
to thin out through the night. Between MVFR and IFR for this TAF
period.

Discussion: Currently, there are widespread showers north of I-64
and scattered showers south of I-64. These showers will persist into
the evening and should thin out some overnight. The low pressure is
centered just south of BWG, therefore winds will be strongest over
BWG around 9-11kts. Other sites will see winds around 6-8 kts.
Ceilings will remain steady for this afternoon, however, overnight
they will likely lower to IFR levels as dew points are high.

Confidence: Higher confidence on showers this afternoon into this
evening. Less confident on ceilings heights overnight, another TAF
issuance should be able to shed more light on ceilings.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...SRM
Long Term...KDW
Aviation...SRM
Hazardous weather outlook, Jun 19, 3:56 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
356 PM EDT Mon Jun 19 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-202000-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson KY-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
356 PM EDT Mon Jun 19 2023 /256 PM CDT Mon Jun 19 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms are expected this evening. Cloud to ground
lightning and locally heavy downpours will be the main threats with
any thunderstorm. Some localized areas could pick up another 1 and 2
inches of rainfall if repeated slow moving storms impact an area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional chances for thunderstorms will mainly be each afternoon
and evening through the week, although not as widespread as the early
week rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

SRM/KDW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:36 PM EDTAreal Flood AdvisoryLMKBullitt3 hr
Jun 19, 5:47 PM EDTAreal Flood AdvisoryLMKJefferson33 min
Jun 19, 5:50 PM EDTAreal Flood AdvisoryLMKMarion3 hr

Nearby

Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.